CENTINEL SPINE, LLC PRODISC C VIVO US IMPLANT LARGE 5MM; PROSTHESIS, INTERVERTEBRAL DISC
Back to Search Results |
| Model Number |
PDVL5 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Extraskeletal ossification (1428); Limb Pain (4836)
| Date of Event |
04/16/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
An mdr is indicated for this complaint.The patient originally had a 2-level pdc vivo implanted on (b)(6) 2022 at c5/6 and c6/7.The patient did fine for a long period of time.At some point, he was hit by lightning, and that is when he started to have pain.In addition to the lightning strike, he also has a failed carpal tunnel surgery so he had pain in his hand.Although the patient's implants appeared to be in good position and did not migrate, he did have excessive bone growth anterior to the implant, which appeared to limit motion.Since the patient had pain in his hand which may or may not have been generated by the implant at c5/6, the surgeon decided to remove the vivo implant at c5/6 and to fuse that segment, while leaving the vivo implant at c6/7 intact and in place.Additionally, the patient had pain coming for c4/5 so that level was fused as well.The revision surgery took place on (b)(6) 2024 and resulted in a 2-level fusion at c4/5/6 above a vivo implant at c6/7 which was left intact.A review of the dhr found no anomalies associated with the complaint.Complaint trending found that the rate of complaints is within the level outlined in the risk documentation.A review of the risk documentation found that the harms associated with the complaint are identified and mitigated to a level where the clinical benefits outweigh the risks.The implant was returned following removal and will be evaluated by exponent following their approved prodisc c device evaluation protocol.The device evaluation report will be logged in their system as (b)(4).There were no anomalies associated with the complaint identified during the investigation.Pain and bone growth were the reason for the implant removal, but the cause of the pain and bone growth are unknown.This submission is 1 of 1 devices involved in this event.
Event or Problem Description
The patient originally had a 2-level pdc vivo implanted on (b)(6) 2022 at c5/6 and c6/7.The patient did fine for a long period of time.At some point, he was hit by lightning, and that is when he started to have pain.In addition to the lightning strike, he also has a failed carpal tunnel surgery so he had pain in his hand.Although the patient's implants appeared to be in good position and did not migrate, he did have excessive bone growth anterior to the implant, which appeared to limit motion.Since the patient had pain in his hand which may or may not have been generated by the implant at c5/6, the surgeon decided to remove the vivo implant at c5/6 and to fuse that segment, while leaving the vivo implant at c6/7 intact and in place.Additionally, the patient had pain coming for c4/5 so that level was fused as well.The revision surgery took place on (b)(6) 2024 and resulted in a 2-level fusion at c4/5/6 above a vivo implant at c6/7 which was left intact.